Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 365, NWS Atlanta, GA

June 27, 2008Banks County, Hall County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2008, 5:53 PM EDT for Banks County, Hall County, Georgia. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 5:53 PM EDT (21:53 UTC)
Expired
Jun 27, 2008, 6:45 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Hall County, GA

The radar

The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:12 PM EDTTSTM WND DMG2 N Homer, GAAROUND 10 TREES KNOCKED DOWN.
Jun 27, 6:12 PM EDTTSTM WND DMG7 W Homer, GAA LARGE TREE FELL ON A MOBILE HOME NEAR THE INTERSECTIN OF GEORGIA HIGHWAY 323 AND 51, CAUSING DAMAGE TO THE STRUCTURE
Jun 27, 6:12 PM EDTHAIL 0.252 N Homer, GA
Jun 27, 6:52 PM EDTTSTM WND DMG7 W Homer, GAA LARGE TREE FELL ON A MOBILE HOME NEAR THE INTERSECTIN OF GEORGIA HIGHWAY 323 AND 51, CAUSING DAMAGE TO THE STRUCTURE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 272153
SVRFFC
GAC011-139-272245-
/O.NEW.KFFC.SV.W.0365.080627T2153Z-080627T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HALL COUNTY IN NORTH CENTRAL GEORGIA
  BANKS COUNTY IN NORTHEAST GEORGIA

* UNTIL 645 PM EDT

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND   
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED JUST WEST OF 
  LULA....MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALTO...HOLLINGSWORTH AND HOMER.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8339 3442 8337 3433 8339 3425 8333
      3421 8336 3420 8340 3426 8349 3426 8356
      3430 8362 3421 8373 3421 8387 3447 8382
      3445 8361 3449 8353
TIME...MOT...LOC 2153Z 268DEG 15KT 3434 8370

$$
2 follow-up statements
000 
WWUS52 KFFC 272218
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT FRI JUN 27 2008

GAC139-272227-
/O.CAN.KFFC.SV.W.0365.000000T0000Z-080627T2245Z/
HALL GA-
617 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALL COUNTY HAS BEEN 
CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR EASTERN HALL 
COUNTY HAS MOVED INTO BANKS COUNTY. MODERATE RAIN AND OCCASIONAL 
CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS EASTERN HALL COUNTY 
FROM LULA TO GILLSVILLE TO NORTH OF CANDLER FOR ANOTHER 30 MINUTES 
OR SO.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8339 3442 8337 3433 8339 3425 8333
      3420 8340 3426 8347 3426 8356 3432 8364
      3435 8365 3436 8367 3441 8366 3445 8361
      3449 8353
TIME...MOT...LOC 2217Z 268DEG 15KT 3434 8358

$$

GAC011-272245-
/O.CON.KFFC.SV.W.0365.000000T0000Z-080627T2245Z/
BANKS GA-
617 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BANKS COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOMER...MOVING EAST AT 17 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HOLLINGSWORTH...AND BANKS CROSSING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8339 3442 8337 3433 8339 3425 8333
      3420 8340 3426 8347 3426 8356 3432 8364
      3435 8365 3436 8367 3441 8366 3445 8361
      3449 8353
TIME...MOT...LOC 2217Z 268DEG 15KT 3434 8358

$$


19
000 
WWUS52 KFFC 272248
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT FRI JUN 27 2008

GAC011-272257-
/O.EXP.KFFC.SV.W.0365.000000T0000Z-080627T2245Z/
BANKS GA-
647 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR BANKS COUNTY EXPIRED AT 645 PM
EDT...

AT 645 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING 
FOR BANKS COUNTY HAS MOVED INTO FRANKLIN COUNTY. LIGHT TO MODERATE 
RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE ACROSS MUCH OF THE 
COUNTY FOR ANOTHER 30 MINUTES OR SO...BUT SEVERE WEATHER IS NO 
LONGER EXPECTED AT THIS TIME.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3446 8339 3442 8337 3433 8339 3425 8333
      3420 8340 3426 8347 3426 8356 3432 8364
      3435 8365 3436 8367 3441 8366 3445 8361
      3449 8353
TIME...MOT...LOC 2218Z 268DEG 15KT 3434 8357

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 27, 3:11 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT FRI JUN 27 2008

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
DIURNAL CONVECTION AGAIN FIRING...SOMEWHAT EARLIER THAN PREVIOUS
DAYS AROUND NOON. MOST CONVECTION SEEMS TO BE FOCUSED ON
EASTERN FRINGE OF CUMBERLAND PLATEAU AND FROM ATL TO AHN. WITH
WEAK WESTERLIES STILL IN PLACE TODAY...SEE BREEZE CONVECTION FROM
SE COAST NOT PRESENT AT ALL. WRN FL GULF COAST CONVECTION PRESENT
BUT NOT LIKELY TO AFFECT MUCH OF MIDDLE GA EXCEPT POSSIBLY FAR SW
ZONES. LEFT SLT CHC FOR THIS AFTERNOON AND EVENING FOR MOST OF
MIDDLE GA WITH 30 TO 50 POPS IN NORTH GA.

OVERALL PATTERN SOMEWHAT INTERESTING FOR LATE JUNE. STRONG S/W OVER
NRN PLAINS TO DROP INTO THE MIDWEST SAT WITH GOOD BELT OF
WESTERLIES ON THE SOUTHERN PERIPHERY OF THE WAVE. THESE WESTERLIES
WILL SAG EVEN CLOSER INTO THE STATE SAT WHICH SHOULD INCREASE
CHANCES FOR MORE INTENSE/ORGANIZED CONVECTION...SOME LIKELY
CAPABLE OF LARGE HAIL AND DAMAGING WINDS. GFS/NAM SEEM TO BE
COOLING OFF CWA TOO MUCH SAT DUE TO MORE WIDESPREAD CONVECTION.
BELIEVE COVERAGE WILL BE LESS THAN MODELS SO HAVE BACKED POPS DOWN
A LITTLE AND RAISED MAX TEMPS A COUPLE DEGREES.

EVEN AS WAVE TURNS EAST TOWARD THE NORTHEAST...FRONT SHOULD SAG
INTO THE STATE. FRONT NOT PROGGED TO MOVE INTO THE STATE UNTIL SUN
NIGHT. HAVE SOME DOUBT TO WHETHER TEMPS WILL COOL TO THE DEGREE
SHOWN IN THE GFS AND NAM GUIDANCE ON SUN...HAVE AGAIN RAISED THEM A
TAD. IF WE GET WIDESPREAD SHRA AND CLOUDS...THEN YES. UPPER RIDGE
AXIS TO THE SOUTH DOES NOT LOOK LIKE ITS READY TO PLAY NICE YET.
STILL LOOKS LIKE BEST POPS WILL BE SUN AFTERNOON...50 TO 70 POPS LOOK
REASONABLE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
LONG WAVE TROUGHING OVER THE ERN U.S. WEAKENS EARLY NEXT WEEK.
SHOULD SEE WARMING BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL LEVELS.
GOOD AGREEMENT BETWEEN GFS..GFS ENSEMBLE MEAN AND ECMWF.
TROPICS APPEAR TO BE BEHAVING WITH UPPER RIDGE AXIS AROUND 28 OR
29 NORTH LATITUDE. ANY CONVECTION IN THE GULF SHOULD BE STEERED
WEST INTO SRN TX OR OLD MEXICO. GOING FORECAST SEEMS TO HAVE GOOD
HANDLE ON POPS AND TEMP CATEGORIES.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  94  69  88  67 /  30  40  30  60  30
ATLANTA         72  92  71  86  67 /  30  40  30  60  30
BLAIRSVILLE     64  85  66  83  61 /  30  40  30  50  30
CARTERSVILLE    66  91  66  84  63 /  30  40  30  60  30
COLUMBUS        72  93  72  89  71 /  20  40  30  70  40
GAINESVILLE     69  89  69  85  66 /  30  40  30  60  30
MACON           73  93  72  91  70 /  20  50  30  60  40
ROME            70  91  70  83  65 /  30  40  30  60  30
PEACHTREE CITY  70  90  68  85  64 /  30  40  30  60  40
VIDALIA         72  91  72  92  72 /  20  50  30  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13

In the hours before

Special weather statement, Jun 27, 2:46 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT FRI JUN 27 2008

GAZ006>008-271915-
246 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
GILMER...UNION AND FANNIN COUNTIES UNTIL 315 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGDON...MOVING EAST NORTHEAST AT 15 MPH.

IN ADDITION TO PEA SIZED HAIL AND 45 MPH WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED ACROSS GILMER...UNION AND FANNIN
COUNTIES...INCLUDING THE CITIES OF OASIS...HIGDON...EPWORTH...BLUE
RIDGE...MCCAYSVILLE...COPPERHILL...MORGANTON...MINERAL BLUFF AND
LOVING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23
Special weather statement, Jun 27, 3:02 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT FRI JUN 27 2008

GAZ003-004-271930-
302 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WHITFIELD AND CATOOSA COUNTIES UNTIL 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...MOVING EAST NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BOYNTON...LAKEVIEW...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD...KEITH...VARNELL AND COHUTTA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23
Special weather statement, Jun 27, 3:12 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT FRI JUN 27 2008

GAZ046>049-271945-
312 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NEWTON...
ROCKDALE...MORGAN AND WALTON COUNTIES UNTIL 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILSTEAD...MOVING EAST AT 16 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS NEWTON...
ROCKDALE...MORGAN AND WALTON COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILSTEAD...ALMON...
OXFORD...WALNUT GROVE...ALCOVY...JERSEY...PANNELL...HARD LABOR CREEK
STATE PARK...SOCIAL CIRCLE AND GOOD HOPE.
Special weather statement, Jun 27, 3:17 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT FRI JUN 27 2008

GAZ005-007-271945-
317 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GILMER AND MURRAY COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FORT MOUNTAIN STATE PARK...
MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GILMER AND MURRAY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FORT MOUNTAIN STATE PARK...ELLIJAY...
ROY...CHERRY LOG...CARTECAY AND EAST ELLIJAY. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23
Special weather statement, Jun 27, 4:08 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT FRI JUN 27 2008

GAZ105-272045-
408 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN DOOLY COUNTY UNTIL 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING 5 MILES SOUTHWEST OF VIENNA...MOVING
EAST AT 10 MPH.  THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING
PEA-SIZED HAIL.

IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 27, 5:49 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT FRI JUN 27 2008

GAZ023-024-272230-
549 PM EDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN BANKS AND HALL COUNTIES UNTIL 630 PM
EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GAINESVILLE TO JUST EAST OF LULA...MOVING
EAST AT 10 MPH.

PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS ALONG WITH
FREQUENT CLOUD-TO-GROUND LIGHTNING.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen39 min
Jun 26, 8:27 PM EDTSevere Thunderstorm WarningFFCHancock, Washington48 min
Jun 26, 8:38 PM EDTSevere Thunderstorm WarningFFCPutnam44 min
Jun 26, 9:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.